MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a directed resection procedure using the atherectomy th-lx-m turbohawk atk, a patient presented with a 70% stenosis lesion in the mid left superficial femoral artery characterized as calcified, fibrous, and plaque.Moderate calcification was noted, and the artery diameter was 6 millimeters.No issues during preparation.A 5mm spider fx embolic protection device was used.The vessel was pre-dilated and post-dilated.During the procedure, a damaged cutter component was detected; however, no resistance was felt during advancement, and the damaged component did not require retrieval from the patient.After the device was removed from the body, the customer repeatedly inspected the damaged device, and the piston inside the collection chamber fell outside (on the ground).A replacement turbohawk lx-m was used to complete the procedure, and the surgery proceeded smoothly without impact to the patient.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis the image shows a turbohawk device with the driveshaft protruding out through a hole on the distal end of the torque shaft.The paperwork confirms that the lot # is 0012571509.Product analysis a visual inspection of the returned device found that the cutter is positioned in the cutter window, (photo 3) and a hole on the distal end of the torque shaft, the pusher/piston is positioned in the housing, a cutterdriver from the lab was attached, the thumbswitch was advanced and the driveshaft protruded out through the hole in the torque shaft, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22935948
Report Number9612164-2025-04314
Device Sequence Number9676654
Product Code MCW
UDI-Device Identifier00763000918934
UDI-Public(01)00763000918934(17)271204(10)0012571509(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTH-LX-M
Device Lot Number0012571509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/10/2025
12/04/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/23/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight65 KG